MAUDE Adverse Event Report: SURGICAL SPECIALTIES CORPORATION QUILL; 2-0 UNI PDO 15CM

SURGICAL SPECIALTIES CORPORATION QUILL; 2-0 UNI PDO 15CM
Model Number VLP-2022
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records for the reported lot and raw material components identified no quality issues during the incoming, manufacturing, in-process or final inspection processes.The actual device was not returned for review.There were no sterile samples from the same lot available for testing/review.No photos of the detached device/surgical site where provided for review.If samples or photos become available at a later time, they will be reviewed/tested, and the results will be included in the file.A revised report will be submitted at that time.The retained sample from the device history record was visually reviewed.No defects or abnormalities were observed on the package or the device.The needle remained securely attached to the suture when gently tugged during the analysis.The device met all specifications including the usp needle pull requirements for a 2-0 pdo device.Pdo suture material can change color, become brittle; break easily if exposed more than the recommended time for this type of material.Surgical specialties documents the exposure time throughout the inspection and manufacturing processes to prevent over-exposure prior to packaging the devices.The exposure time for the reported lot was reviewed and met all requirements.The needle detaching during use can be the result of the devices being grasped on or near the attachment causing damage to the end of the needle component or snipping the suture which causes the suture to break/snap away from the needle.However, there are numerous other circumstances that can adversely affect the strength and durability of a suture /needle attachment including but not limited to the misalignment of the suture within the end of the needle, the suture material not placed deep enough within the end of the needle and/or if end is not crimped with enough force to form a secure grip onto the suture material.It''s also possible excessive force was applied, exceeding the strength of the attachment, allowing the needle to pull free from the suture.The ¿precautions¿ section in the ifu for the device states, ¿care should be taken to avoid damage when handling.Avoid crushing or crimping the suture material with surgical instruments such as needle holders and forceps.The surgeon should avoid unnecessary tension when running down knots, to reduce the occurrence of surface fraying and weakening of the strand.To avoid damaging needle points and swage areas, grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the swaged end to the point¿.Without reviewing the actual detached device under the microscope, receiving magnified photos of the device at the time of the event, receiving sterile devices from the same finished good lot to review/test, or receiving details regarding the shipping, storage and handling of the material, exposure time prior to use, preoperative preparation of the device, tools utilized to grasp the device, procedure performed or the surgeon¿s technique, a definitive root cause cannot be determined at this time.
 
Event or Problem Description
The needle came loose and went into the patient''s belly.

Brand Name
QUILL
Common Device Name
2-0 UNI PDO 15CM
Manufacturer (Section D)
SURGICAL SPECIALTIES CORPORATION
corredor tijuana rosarito 2000
#24702 b, ejido franciso villa
tijuana baja california 22235
MX  22235
Manufacturer (Section G)
SURGICAL SPECIALTIES CORPORATION
1100 berkshire blvd.
ste 308
reading PA 19608
Manufacturer Contact
kelly knappenberger
corredor tijuana rosarito 2000
#24702 b, ejido franciso villa
tijuana baja california 22235
MX   22235
MDR Report Key16562103
Report Number3010692967-2023-00012
Device Sequence Number17565503
Product Code NEW
UDI-Device Identifier10848782023674
UDI-Public(01)10848782023674(17)271115(10)CC16EVO
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K132268
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVLP-2022
Device Catalogue NumberVLP-2022
Device Lot NumberCC16EVO
Distributor Facility Aware Date03/10/2023
Device Age3 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown